Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cutan Ocul Toxicol. 2010 Dec;29(4):293-5. doi: 10.3109/15569527.2010.491103. Epub 2010 Jun 4.

Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) induced by telmisartan-hydrochlorothiazide.

Author information

  • 1Department of Dermatology and Venereology, Hospital de São João EPE, Porto, Portugal. ocsferrerira@gmail.com

Abstract

Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) is a drug-related eruption that characteristically involves the intertriginous or flexural folds and gluteal areas. We report the case of a 48-year-old woman with the presence of a sharply demarcated erythema of the inferior cervical folds, axillae, and gluteal area that started 4 days after the introduction of telmisartan-hydrochlorothiazide administration to treat hypertension. Skin biopsy revealed a dense perivascular and periadnexal lymphohistiocytic infiltrate in the superficial dermis, with some eosinophils and mast cells. A cutaneous drug adverse reaction was suspected, administration of telmisartan-hydrochlorothiazide was suspended, and medium-potency topical corticosteroids were prescribed, with subsequent significant improvement of the lesions. Eight months later, epicutaneous patch tests were performed in previously lesional and nonlesional skin. To the best of our knowledge, this is the first case of SDRIFE related to telmisartan-hydrochlorothiazide and illustrates an uncommon presentation of a skin-related drug reaction to an antihypertensive medication and the role of the dermatologist in diagnosis and management, in particular in follow-up of the patient.

PMID:
20522001
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Informa Healthcare
    Loading ...
    Write to the Help Desk